Alert archive / Michigan / Wind Advisories in 2015

Wind Advisory 4, NWS Detroit, MI

December 23, 201517 counties in Michigan

NWS Detroit, MI issued this wind advisory at Dec 23, 2015, 3:23 PM EST for 17 counties in Michigan. It took effect at Dec 23, 2015, 10:43 PM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2015, 3:23 PM EST (20:23 UTC)
In effect from
Dec 23, 2015, 10:43 PM EST
Expired
Dec 24, 2015, 8:18 AM EST
In force
10 hr
Issued by
NWS Detroit, MI

Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI

The radar

The Detroit radar (KDTX), 26 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.4 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2015-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2015-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 259 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

880 
WWUS73 KDTX 232023
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
323 PM EST WED DEC 23 2015

MIZ047>049-053>055-060>062-240830-
/O.NEW.KDTX.WI.Y.0004.151224T0700Z-151224T1500Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER
323 PM EST WED DEC 23 2015

...WIND ADVISORY IN EFFECT FROM 2 AM TO 10 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EST THURSDAY. 

HAZARDOUS WEATHER...

 * A STRONG COLD FRONT WILL BRING SOUTHWEST WINDS OF 35 MPH WITH
   GUSTS TO 45 MPH.

 * THERE MAY ALSO BE A FEW ISOLATED GUSTS OVER 55 MPH ASSOCIATED
   WITH THUNDERSTORMS ALONG AND AHEAD OF THE COLD FRONT.

 * WINDS ARE EXPECTED TO INCREASE QUICKLY BETWEEN MIDNIGHT AND 2
   AM AND THEN DIMINISH LATE THURSDAY MORNING.

IMPACTS...

 * GUSTY WINDS MAY PRODUCE SPORADIC POWER OUTAGES.

 * DOWNED TREE LIMBS CAN ALSO BE EXPECTED.

 * DRIVING WILL BE DIFFICULT...ESPECIALLY ON NORTH TO SOUTH ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS
OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

 * PREPARE...PLAN...AND STAY INFORMED.
   VISIT HTTP://GO.USA.GOV/RR8

&&

$$

DG
4 follow-up statements
844 
WWUS73 KDTX 240343
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1043 PM EST WED DEC 23 2015

MIZ063-068>070-075-076-082-083-241145-
/O.EXB.KDTX.WI.Y.0004.151224T0343Z-151224T1500Z/
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-
MONROE-
INCLUDING THE CITIES OF...PORT HURON...HOWELL...PONTIAC...
WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE
1043 PM EST WED DEC 23 2015

...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THURSDAY. 

HAZARDOUS WEATHER...

 * STRONG SOUTH WIND IS EXPECTED TO GUST AROUND 45 MPH DURING THE
   LATE EVENING AND EARLY OVERNIGHT.

 * A STRONG COLD FRONT WILL BRING A WIND SHIFT TOWARD THE WEST
   MAINLY AFTER 3 AM. SOUTHWEST WINDS OF 35 MPH WITH GUSTS 45 TO
   50 MPH WILL BE COMMON ALONG AND BEHIND THE FRONT.

 * WINDS ARE EXPECTED TO DIMINISH LATE THURSDAY MORNING.

IMPACTS...

 * GUSTY WINDS MAY PRODUCE SPORADIC POWER OUTAGES.

 * SMALL OR LIGHT-WEIGHT OBJECTS...SUCH AS CHRISTMAS DECORATIONS
   COULD BE DAMAGED IF NOT SECURED. 

 * DRIVING WILL BE DIFFICULT...ESPECIALLY ON NORTH TO SOUTH 
   ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS 
   OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING 
   DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA 
   CAUTION.

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$

MIZ047>049-053>055-060>062-241145-
/O.EXT.KDTX.WI.Y.0004.151224T0343Z-151224T1500Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER
1043 PM EST WED DEC 23 2015

...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THURSDAY...

THE WIND ADVISORY IS IN EFFECT UNTIL 10 AM EST THURSDAY.

HAZARDOUS WEATHER...

 * STRONG SOUTH WIND IS EXPECTED TO GUST AROUND 45 MPH DURING THE
   LATE EVENING AND EARLY OVERNIGHT.

 * A STRONG COLD FRONT WILL BRING A WIND SHIFT TOWARD THE WEST
   MAINLY AFTER 3 AM. SOUTHWEST WINDS OF 35 MPH WITH GUSTS 45 TO
   50 MPH WILL BE COMMON ALONG AND BEHIND THE FRONT.

 * WINDS ARE EXPECTED TO DIMINISH LATE THURSDAY MORNING.

IMPACTS...

 * GUSTY WINDS MAY PRODUCE SPORADIC POWER OUTAGES.

 * SMALL OR LIGHT-WEIGHT OBJECTS...SUCH AS CHRISTMAS DECORATIONS
   COULD BE DAMAGED IF NOT SECURED. 

 * DRIVING WILL BE DIFFICULT...ESPECIALLY ON NORTH TO SOUTH 
   ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS 
   OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING 
   DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA 
   CAUTION.

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$

BT
398 
WWUS73 KDTX 240632
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
132 AM EST THU DEC 24 2015

MIZ063-068>070-075-076-082-083-241500-
/O.CON.KDTX.WI.Y.0004.000000T0000Z-151224T1500Z/
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-
MONROE-
INCLUDING THE CITIES OF...PORT HURON...HOWELL...PONTIAC...
WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE
132 AM EST THU DEC 24 2015

...WIND GUSTS NEAR 55 MPH MOVING IN WITH POWERFUL COLD FRONT...

HAZARDOUS WEATHER...

 * SOUTH WIND GUSTING AROUND 40 MPH WILL SHIFT WEST AND GUST NEAR
   55 MPH BETWEEN 2 AM AND 5 AM. 

 * WESTERLY GUSTS OF 45 TO 50 MPH WILL BE COMMON BEHIND THE
   FRONT THROUGH MID MORNING.

 * WINDS ARE EXPECTED TO DIMINISH LATE MORNING.

IMPACTS...

 * GUSTY WINDS MAY PRODUCE POWER OUTAGES.

 * SMALL OR LIGHT-WEIGHT OBJECTS...SUCH AS CHRISTMAS DECORATIONS
   WILL BE DAMAGED IF NOT SECURED.

 * DRIVING WILL BE DIFFICULT...ESPECIALLY ON NORTH TO SOUTH 
   ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS 
   OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING 
   DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA 
   CAUTION. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$

MIZ047>049-053>055-060>062-241500-
/O.CON.KDTX.WI.Y.0004.000000T0000Z-151224T1500Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER
132 AM EST THU DEC 24 2015

...WIND GUSTS 45 TO 50 MPH MOVING IN WITH POWERFUL COLD FRONT...

HAZARDOUS WEATHER...

 * SOUTH WIND GUSTING AROUND 40 MPH WILL SHIFT WEST AND GUST NEAR
   50 MPH BETWEEN 2 AM AND 5 AM.

 * WESTERLY GUSTS AROUND 45 MPH WILL BE COMMON BEHIND THE FRONT
   THROUGH MID MORNING.

 * WINDS ARE EXPECTED TO DIMINISH LATE MORNING.

IMPACTS...

 * GUSTY WINDS MAY PRODUCE POWER OUTAGES.

 * SMALL OR LIGHT-WEIGHT OBJECTS...SUCH AS CHRISTMAS DECORATIONS
   COULD BE DAMAGED IF NOT SECURED.

 * DRIVING WILL BE DIFFICULT...ESPECIALLY ON NORTH TO SOUTH 
   ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS 
   OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING 
   DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA 
   CAUTION. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$

BT
676 
WWUS73 KDTX 240632 CCA
NPWDTX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
132 AM EST THU DEC 24 2015

MIZ063-068>070-075-076-082-083-241500-
/O.COR.KDTX.WI.Y.0004.000000T0000Z-151224T1500Z/
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-
MONROE-
INCLUDING THE CITIES OF...PORT HURON...HOWELL...PONTIAC...
WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE
132 AM EST THU DEC 24 2015

...WIND GUSTS 45 TO 50 MPH MOVING IN WITH POWERFUL COLD FRONT...

HAZARDOUS WEATHER...

 * SOUTH WIND GUSTING AROUND 40 MPH WILL SHIFT WEST AND GUST NEAR
   50 MPH BETWEEN 2 AM AND 5 AM.

 * WESTERLY GUSTS AROUND 45 MPH WILL BE COMMON BEHIND THE FRONT
   THROUGH MID MORNING.

 * WINDS ARE EXPECTED TO DIMINISH LATE MORNING.

IMPACTS...

 * GUSTY WINDS MAY PRODUCE POWER OUTAGES.

 * SMALL OR LIGHT-WEIGHT OBJECTS...SUCH AS CHRISTMAS DECORATIONS
   COULD BE DAMAGED IF NOT SECURED.

 * DRIVING WILL BE DIFFICULT...ESPECIALLY ON NORTH TO SOUTH 
   ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS 
   OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING 
   DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA 
   CAUTION. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$

MIZ047>049-053>055-060>062-241500-
/O.COR.KDTX.WI.Y.0004.000000T0000Z-151224T1500Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER
132 AM EST THU DEC 24 2015

...WIND GUSTS NEAR 55 MPH MOVING IN WITH POWERFUL COLD FRONT...

HAZARDOUS WEATHER...

 * SOUTH WIND GUSTING AROUND 40 MPH WILL SHIFT WEST AND GUST NEAR
   55 MPH BETWEEN 2 AM AND 5 AM. 

 * WESTERLY GUSTS OF 45 TO 50 MPH WILL BE COMMON BEHIND THE
   FRONT THROUGH MID MORNING.

 * WINDS ARE EXPECTED TO DIMINISH LATE MORNING.

IMPACTS...

 * GUSTY WINDS MAY PRODUCE POWER OUTAGES.

 * SMALL OR LIGHT-WEIGHT OBJECTS...SUCH AS CHRISTMAS DECORATIONS
   WILL BE DAMAGED IF NOT SECURED.

 * DRIVING WILL BE DIFFICULT...ESPECIALLY ON NORTH TO SOUTH 
   ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS 
   OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING 
   DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA 
   CAUTION. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$

BT
228 
WWUS73 KDTX 241318
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
818 AM EST THU DEC 24 2015

MIZ047>049-053>055-060>063-068>070-075-076-082-083-241430-
/O.CAN.KDTX.WI.Y.0004.000000T0000Z-151224T1500Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...
ADRIAN...MONROE
818 AM EST THU DEC 24 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
WIND ADVISORY. 

HAZARDOUS WEATHER...

 * WIDESPREAD WIND GUSTS TO 40 MPH ARE NO LONGER EXPECTED.

IMPACTS...

 * GUSTS OF 45 TO 50 MPH HAVE SUBSIDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * FOR MORE INFORMATION VISIT HTTP://GO.USA.GOV/RR8. 

&&

$$

HLO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Dec 23, 3:23 PM EST, 0 minutes earlier.

Area forecast discussion, Dec 23, 3:23 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
323 PM EST WED DEC 23 2015

.DISCUSSION...

STRONG SURFACE LOW HAS BEGUN ITS NEXT DEEPENING PHASE THIS AFTERNOON
AS VIGOROUS SHORTWAVE HAS ROUNDED THE BASE OF THE MEAN UPPER LEVEL
TROUGH OVER THE PLAINS/MIDWEST. THE 982MB LOW OVER EC IOWA WILL
DEEPEN TO ABOUT 974MB BY THE TIME IT REACHES LAKE SUPERIOR TONIGHT
AND THEN CONTINUE STRENGTHEN IS IT LIFTS TO JAMES BAY AND BEYOND ON
THURSDAY.

WARM FRONT IN ADVANCE OF THIS SYSTEM IS CURRENTLY WORKING NORTH
THROUGH THE FORECAST AREA WITH ALL LOCATIONS NOW CLIMB THROUGH THE
50S WITH A FEW 60 DEGREE READINGS NOTED SOUTH OF DETROIT. DEWPOINTS
WITHIN THIS MILDEST SECTOR HAVE ALSO CLIMBED INTO THE UPPER 50S AS
MODELS SUGGESTED WOULD OCCUR. AS THE WARM AND MOIST AIR CONTINUES TO
OVERSPREAD THE AREA...EXPECT TEMPERATURES TO CLIMB INTO THE 60S AREA
WIDE...SETTING RECORD HIGH TEMPERATURES FOR THE DAY AND ALSO SETTING
UP A MARGINALLY UNSTABLE AIRMASS OVER PARTS OF THE AREA BY THIS
EVENING.

THIS WILL ALLOW ONGOING STRONG TO LOCALLY SEVERE CONVECTIVE LINE
SEGMENTS FROM WESTERN INDIANA AND SOUTHEAST ILLINOIS TO WORK INTO
THE AREA EARLY THIS EVENING. THERE WILL MOST LIKELY BE A SLIGHT
WEAKENING TREND ONCE THIS ACTIVITY ENCROACHES ON THE AREA AS THE
AIRMASS STILL WILL NOT BE QUITE A UNSTABLE AS THE CURRENT AIR
FEEDING INTO ONGOING STORMS TO THE SOUTHWEST. THIS WILL RESULT IN
GUSTY WINDS WITH LOCALLY DAMAGING WIND GUSTS STILL POSSIBLE WITHIN
THE STRONGEST PORTIONS OF THE CONVECTIVE LINE(S) THAT MAKE IT THIS
FAR NORTHEAST.

WHILE A LOW LIKELIHOOD...AN ISOLATED TORNADO STILL CANNOT BE RULED
OUT GIVEN THE STRONG LOW LEVEL SHEAR THAT WILL BE IN PLACE ONCE THIS
ACTIVITY PROPAGATES INTO THE AREA. BY AND LARGE THE MOST LIKELY
SEVERE WEATHER SCENARIO WILL BE ISOLATED POCKETS OF 60 MPH WIND
GUSTS CAUSING SOME DAMAGE AS CONVECTION TAPS INTO THE 60+ KNOT LOW
LEVEL FLOW AND BRINGS SOME OF IT TO THE SURFACE AT TIMES.

ADDITIONAL SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE FROM MID
EVENING INTO THE OVERNIGHT AS THE WARM AND MOIST AIRMASS REMAINS IN
PLACE AND EVEN BUILDS SLIGHTLY IN ADVANCE OF APPROACHING COLD FRONT
WHICH WILL CROSS THE AREA ROUGHLY BETWEEN 06Z-09Z. WITH THE SURFACE
LOW TRACK SO FAR TO THE NORTHWEST...BEST PUNCH OF WIND ALONG AND
BEHIND THIS FRONT WILL BE FOCUSED OVER THE NORTHERN CWA...AND WILL
LIMIT THE EXPECT WIND ADVISORY TO AREAS GENERALLY ALONG AND NORTH OF
INTERSTATE 69. THIS ADVISORY WILL BE RATHER SHORT LIVED AS WELL AS
THE RAPID MOVEMENT OF THE LOW INTO CANADA WILL ALLOW WINDS TO RELAX
RATHER QUICKLY THURSDAY MORNING.

MUCH QUIETER WEATHER WILL SET UP FOR THURSDAY AND FRIDAY AS HIGH
PRESSURE BUILDS EAST ACROSS THE AREA. WITH ONLY A MINOR INCURSION OF
COLDER POLAR AIR INTO AREA BEHIND THIS SYSTEM...TEMPERATURES...WHILE
COOLER...WILL REMAIN ABOVE AVERAGE FOR LATE DECEMBER. EXPECT HIGHS
IN THE 40S TO AROUND 50 THURSDAY AND IN THE 40S FRIDAY.

SURFACE LOW DEVELOPING NORTHEASTWARD ALONG BAROCLINIC ZONE PROGGED
TO MOVE THROUGH SE MI SAT. PLENTY OF MOISTURE TO BE LIFTED OVER THE
FRONTAL ZONE /PWAT NEAR 1.50 IN/ WILL SPELL LIKELY RAIN SAT/SAT
NIGHT AND POSSIBLY LINGERING INTO SUNDAY. THE RAIN COULD BE HEAVY
OVER THE SOUTH IF THE FRONT STAYS RELATIVELY STATIONARY AS SOME NWP
IS DEPICTING. THIS SHOULD BE MOSTLY RAIN BUT COULD BRIEFLY END AS
SNOW SAT NIGHT/SUN. ACCUMULATIONS DO NOT LOOK LIKELY AS THE MAJORITY
OF THE PRECIP WILL BE ON THE WARM SIDE. ATTENTION THEN TURNS TO
STRONG CUTOFF LOW EJECTING NWD FROM TX TO THE GREAT LAKES MON/TUE.
STILL SIGNIFICANT INTERMODEL AND RUN-TO-RUN MODEL DIFFERENCES IN
TIMING AND LOW TRACK...BUT ENOUGH CONFIDENCE TO GO WITH LIKELY POPS
CENTERED AROUND MONDAY NIGHT. P TYPE WILL BE TRICKY AND WILL NOT GET
TOO CUTE WITH THE DETAILS THIS FAR OUT. POTENTIAL DOES EXIST FOR
FZRA ON THE LEADING EDGE OF THE PRECIP. THE MOST LIKELY TIME FRAME
FOR THIS IS MONDAY NIGHT BEFORE WE GET INTO THE WARM SECTOR ON
TUESDAY AS DEPICTED BY THE EURO. MEANWHILE THE GFS HAS CONTINUED TO
TREND EASTWARD WITH THE LOW WHICH WOULD OPEN THE DOOR FOR SNOW FOR
PORTIONS OF OUR AREA. DUE TO MODEL DIFFERENCES AND LONG TIME
HORIZON...KEPT BROADBRUSH RAIN/SNOW MENTION FOR NOW.

&&

.MARINE...

A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO STRENGTHEN AS IT
TRACKS NORTH THROUGH THE WESTERN GREAT LAKES OVERNIGHT REACHING
JAMES BAY BY THURSDAY MORNING. THE LOW WILL PULL A COLD FRONT
THROUGH THE EASTERN GREAT LAKES LATE TONIGHT AROUND 09Z. STRONG
WINDS WILL OCCUR BOTH AHEAD OF...AND BEHIND THE COLD FRONT LEADING
TO A LONG DURATION GALE EVENT ACROSS LAKE HURON. THIS EVENING AHEAD
OF THE FRONT...ALREADY GUSTY WINDS WILL BE ENHANCED BY PREFRONTAL
RAIN SHOWERS MIXING DOWN STRONGER WINDS ALOFT MAINLY ACROSS NORTHERN
LAKE HURON. WINDS WILL THEN TURN WESTERLY AND INCREASE FURTHER AS A
TIGHT PRESSURE GRADIENT SOUTH OF THE LOW CENTER LIFTS UP THROUGH THE
REGION. WIND GUSTS WILL REACH STRONG GALE FORCE AROUND 45 KNOTS OVER
NORTHERN LAKE HURON. THE SOUTHERN END OF THE BASIN WILL BE FURTHER
REMOVED FROM THE TIGHTEST GRADIENT BUT SHOULD STILL SEE GALE FORCE
GUSTS OF 35 TO 40 KNOTS LATE TONIGHT INTO THURSDAY MORNING. WINDS
WILL THEN DIMINISH THROUGH THE DAY THURSDAY AS THE LOW QUICKLY LIFTS
NORTHWARD AWAY FROM THE LAKES. WIND GUSTS ARE EXPECTED TO DROP BELOW
20 KNOTS BY 06Z FRIDAY.

&&

.HYDROLOGY...

A LOW PRESSURE SYSTEM CURRENTLY OVER IOWA WILL CONTINUE TO
STRENGTHEN AS IT LIFTS NORTH THROUGH THE OVERNIGHT...REACHING JAMES
BAY BY THURSDAY MORNING. VERY WARM AND MOIST AIR LIFTING INTO THE
AREA AHEAD OF THE COLD FRONT WILL RESULT IN GOOD COVERAGE OF RAIN
SHOWERS THIS EVENING WITH ISOLATED THUNDERSTORMS POSSIBLE. MOST
LOCATIONS WILL RECEIVE AROUND 0.5 INCH OF RAIN BY THURSDAY MORNING
WITH ISOLATED TOTALS OF AROUND 1.0 INCH. LITTLE CONCERN FOR FLOODING
EXISTS.

&&

.AVIATION...ISSUED 1254 PM EST WED DEC 23 2015

WARM FRONT CURRENTLY LIFTING NORTH THROUGH LOWER MICHIGAN RESULTING
IN CONTINUED LIFR/IFR CONDITIONS INTO THE AFTERNOON HOURS. ELEVATED
FRONT SEEN ON RADAR PRODUCING SHOWERS BUT ACTUAL SURFACE FRONT
REMAINS QUITE DIFFUSE. SHOULD SEE SOME IMPROVEMENTS LATER THIS
AFTERNOON AS WE GET DEEPER INTO THE WARM SECTOR WITH CIGS LIFTING TO
MVFR. THIS WILL LAST A FEW HOURS BEFORE PRE FRONTAL SHOWERS AND
THUNDERSTORMS TRACK EAST THROUGH THE AREA. THE COLD FRONT WILL
FOLLOW AROUND 09Z SWITCHING WINDS FROM SOUTHERLY TO SOUTHWEST. WIND
SPEEDS WILL INCREASE DRAMATICALLY WITH GUSTS POSSIBLY EXCEEDING 35
KNOTS FOR ALL TAF SITES...AND POSSIBLY OVER 45 KNOTS FOR MBS AND
FNT. ON THURSDAY WINDS WILL GRADUALLY DECREASE WHILE DRIER AIR ALOFT
PRODUCES CLEARING SKIES.

FOR DTW...IFR/LIFR WILL LINGER A FEW MORE HOURS BEFORE FINALLY
LIFTING TO MVFR AS WE GET DEEPER INTO THE WARM SECTOR. MAY BE A
COUPLE BRIEF PERIODS OF DRIZZLE BUT SHOULD NOT PERSIST LONG AT ALL.
SHOWERS AND POSSIBLY THUNDERSTORMS WILL APPROACH THE TERMINAL AROUND
00-03Z THIS EVENING AHEAD OF A COLD FRONT. MAIN THREAT WILL BE
STRONG WINDS ALOFT MIXING DOWN TO THE SURFACE. LONGER DURATION WIND
EVENT WILL OCCUR AFTER THE COLD FRONTAL PASSAGE AROUND 09Z WHERE
GUSTS WILL REACH 30 TO 35 KNOTS.

//DTW THRESHOLD PROBABILITIES...

* HIGH FOR CEILING BELOW 5000 FEET THROUGH TONIGHT.

* LOW FOR CIGS/VSBY BELOW 200FT AND/OR 1/2SM THIS AFTERNOON.

* MEDIUM THAT THUNDERSTORMS WILL IMPACT THE TERMINAL BETWEEN 00-03Z.

* MODERATE TO HIGH FOR GUSTS EXCEEDING CROSSWIND THRESHOLD AFTER 09Z.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY FROM 2 AM TO 10 AM EST THURSDAY FOR MIZ047>049-
     053>055-060>062.

LAKE HURON...GALE WARNING FROM 3 AM TO NOON EST THURSDAY FOR LHZ421-422-441-462.

     GALE WARNING FROM 4 AM TO 10 AM EST THURSDAY FOR LHZ442-443-463-464.

     GALE WARNING FROM 7 PM THIS EVENING TO 3 PM EST THURSDAY FOR
     LHZ361>363.

LAKE ST CLAIR...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST THURSDAY
     FOR LCZ460.

MICHIGAN WATERS OF LAKE ERIE...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST THURSDAY
     FOR LEZ444.

&&

DISCUSSION...DG/DT
MARINE.......DRK
HYDROLOGY....DRK
AVIATION.....DRK

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Dec 23, 4:05 AM EST, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
405 AM EST WED DEC 23 2015

MIZ047>049-053>055-060>063-068>070-075-076-082-083-240915-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
405 AM EST WED DEC 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

GRADUALLY INCREASING CHANCE OF THUNDERSTORMS TODAY...WITH
SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP THIS EVENING AND
CONTINUE INTO THE EARLY MORNING HOURS AS A COLD FRONT MOVES
THROUGH LATE TONIGHT. THESE STORMS COULD BE SEVERE...WITH
DAMAGING WINDS TO 60 MPH SERVING AS THE PRIMARY THREAT. ISOLATED
TORNADOES CAN NOT BE RULED OUT HOWEVER. STORM MOTION WILL BE
NORTHEAST AT 60 MPH.

AS THE COLD FRONT PASSES VERY LATE TONIGHT...SOUTHWEST WIND GUSTS
OF 45 MPH OR GREATER APPEAR LIKELY NORTH OF I-69....WITH 40 TO 45
MPH SOUTH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-240915-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
405 AM EST WED DEC 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

GRADUALLY INCREASING CHANCE OF THUNDERSTORMS TODAY...WITH
SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP THIS EVENING AND
CONTINUE INTO THE EARLY MORNING HOURS AS A COLD FRONT MOVES
THROUGH LATE TONIGHT. THESE STORMS COULD BE SEVERE...WITH
WINDS TO 50 KNOTS SERVING AS THE PRIMARY THREAT. STORM MOTION
WILL BE NORTHEAST AT 50 KNOTS.

GALE WARNINGS ARE IN EFFECT TONIGHT FOR LAKE HURON...WITH SMALL
CRAFT ADVISORIES OVER LAKE ST CLAIR AND LAKE ERIE. REFER TO THE
LATEST MARINE FORECAST FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GALE WARNINGS CONTINUE INTO THURSDAY FOR LAKE HURON...WITH SMALL
CRAFT ADVISORIES OVER LAKE ST CLAIR AND LAKE ERIE. REFER TO THE
LATEST MARINE FORECAST FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

SF

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 3:52 AM ESTGale WarningDTX35 hr
Dec 23, 3:52 AM ESTSmall Craft AdvisoryDTX20 hr
Dec 23, 5:19 PM ESTSpecial Weather StatementDTXLenawee, Livingston, Monroe, Washtenaw86 min
Dec 23, 5:28 PM ESTSpecial Weather StatementDTXBay, Genesee, Midland, Saginaw, Shiawassee92 min
Dec 23, 6:03 PM ESTSpecial Weather StatementDTXLenawee, Monroe57 min
Dec 23, 6:08 PM ESTSpecial Marine WarningDTX52 min
Dec 23, 6:20 PM ESTSpecial Weather StatementDTXMacomb, Oakland, Saint Clair, Wayne85 min
Dec 23, 6:55 PM ESTSpecial Weather StatementDTXHuron, Lapeer, Sanilac, Tuscola95 min

Nearby

Wind Advisories in Michigan, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.